# SDR DXTA2022111073680

- Difficulty date: November 10, 2022
- Submitted: November 14, 2022
- Operation: Air carrier
- Aircraft: N594QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605697
- Aircraft time: 13,962 hours, 10,823 cycles
- System (JASC): 3830 · Waste Disposal System
- Part: Water Heater
- Part number: 1813771
- Part serial: 405
- Condition: Defective
- Location: Lavatory
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

ON PREFLIGHT IN THE LAV CLOSET, FOUND THE WATER SYSTEMS 7.5 AMP CIRCUIT BREAKER TRIPPED. CALLED MX & DECIDED TO RESET IT ON THE GROUND. IT WAS FUNCTIONING NORMALLY. CLIMBING THROUGH 7000 TO 8000 FEET, NOTICED AN ACRID ELECTRICAL ODOR. DECLARED AN EMERGENCY, SIC RAN TO THE BACK TO SEE IF COULD DETERMINE WHERE THE ODOR WAS COMING FROM & PULLED THE BREAKER THAT WAS PREVIOUSLY TRIPPED AS A PRECAUTION. BY THE TIME OF LANDING, COULD NO LONGER DETECT THE ODOR. THE FIRE CHIEF WAS ABLE TO SMELL THE ODOR IN THE LAV AREA.  ON THE ON INITIAL TESTING OF LAV WATER HEATER.  WERE UNABLE TO DUPLICATE ODOR, FOUND THE BASE OF THE CONTAINER GETTING HOT TO THE POINT IT HOT TO TOUCH.  ACCOMPLISHED WIRING CHECKS & FOUND CONNECTOR TO HOT TANK P133F TO GROUND TO HA VE A RESISTANCE OF 135 OHMS. ALSO FOUND RESISTANCE BETWEEN CONNECTOR J53F TO GROUND, 230 OHMS. WATER SYSTEM CB, CB4F, INSPECTED AND NO DEFECTS NOTED IAW IMM 25-97-18.   TB29V WAS INSPECTED FOUND A LARGE AMOUNT OF DUST/GRIME BUILD UP. TB29V WAS CLEANED AND INSPECTED.  MEASURE RESISTANCES BETWEEN (PL33F TO GROUND) AND (J53F - 18 GROUND) & FOUND RESISTANCES HAD DROPPED BELOW 1 OHM FOR EACH IAW IMM 25-97-18.  AFTER CLEANING & WIRE CHECKS,  ORIGINAL WATER HEATER WAS STILL GETTING TOO HOT TO TOUCH.  MEASURED TEMPERATURE OF 160 DEGREES FAHRENHEIT WHILE RUNNING APU FOR 20 MIN.  INSTALLED A REPAIRED WATER HEATER & MEASURED A TEMPERATURE OF 80 DEGREES F WHILE RUNNING APU & BOTH ENGINES FOR 30MIN. NO ODOR DETECTED. SYSTEM OPS CHECKED GOOD IAW CEM 25-30
